Alert archive / North Dakota / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 288, NWS Bismarck, ND

August 15, 2011Grant County, Hettinger County, North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at Aug 15, 2011, 7:14 PM MDT for Grant County, Hettinger County, North Dakota. It was in force for 61 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 15, 2011, 7:14 PM MDT (01:14 UTC)
Expired
Aug 15, 2011, 8:15 PM MDT
In force
61 min
Issued by
NWS Bismarck, ND
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Grant County, ND, Hettinger County, ND

The radar

The Bismarck radar (KBIS), 92 km from the middle of the area, began a volume at 01:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 15, 7:25 PM MDTHAIL 0.88New Leipzig, NDNICKEL SIZED HAIL AND 50 MPH WIND GUST

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 15, 4:23 PM MDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 1.2 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2011-08-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2516 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2011-08-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2516 J/kg
Mixed-layer CIN
-51 J/kg
Mixed-layer LCL
1581 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
127 m²/s²
Significant tornado parameter
0.5
Supercell composite
4.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

464 
WUUS53 KBIS 160114
SVRBIS
NDC037-041-160215-
/O.NEW.KBIS.SV.W.0288.110816T0114Z-110816T0215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
714 PM MDT MON AUG 15 2011

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN GRANT COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
  SOUTHEASTERN HETTINGER COUNTY IN SOUTHWEST NORTH DAKOTA...

* UNTIL 815 PM MDT

* AT 714 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR BURT...OR 29 MILES NORTH OF LEMMON...AND
  MOVING NORTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  NEW LEIPZIG AROUND 735 PM MDT.
  ELGIN AROUND 755 PM MDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...TAKE SHELTER IN A STURDY
BUILDING...AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 4671 10179 4630 10146 4623 10220 4652 10225
TIME...MOT...LOC 0114Z 242DEG 15KT 4637 10209
WIND...HAIL <50MPH 1.00IN

$$

JP MARTIN
3 follow-up statements
027 
WWUS53 KBIS 160127
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
827 PM CDT MON AUG 15 2011

NDC037-041-160215-
/O.CON.KBIS.SV.W.0288.000000T0000Z-110816T0215Z/
GRANT ND-HETTINGER ND-
727 PM MDT MON AUG 15 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
HETTINGER AND NORTHWESTERN GRANT COUNTIES UNTIL 815 PM MDT...

AT 723 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
BENTLEY...OR 32 MILES NORTH OF LEMMON...MOVING NORTHEAST AT 15 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  NEW LEIPZIG AROUND 730 PM MDT.
  ELGIN AROUND 745 PM MDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

THIS IS A SUPERCELL THUNDERSTORM. DUE TO THE ROTATING NATURE OF
SUPERCELLS...THEY ARE CAPABLE OF PRODUCING ALL TYPES OF SEVERE 
WEATHER...INCLUDING TORNADOES. 

&&

LAT...LON 4625 10201 4652 10225 4671 10179 4630 10146
TIME...MOT...LOC 0127Z 242DEG 15KT 4640 10202
WIND...HAIL 60MPH 1.75IN

$$

JP MARTIN
457 
WWUS53 KBIS 160138
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
838 PM CDT MON AUG 15 2011

NDC041-160147-
/O.CAN.KBIS.SV.W.0288.000000T0000Z-110816T0215Z/
HETTINGER ND-
738 PM MDT MON AUG 15 2011

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL HETTINGER COUNTY
IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED INTO GRANT COUNTY. 

LAT...LON 4628 10200 4629 10202 4654 10205 4661 10204
      4671 10179 4630 10146 4625 10200
TIME...MOT...LOC 0137Z 242DEG 15KT 4642 10197

$$

NDC037-160215-
/O.CON.KBIS.SV.W.0288.000000T0000Z-110816T0215Z/
GRANT ND-
738 PM MDT MON AUG 15 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
GRANT COUNTY UNTIL 815 PM MDT...

AT 733 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR NEW
LEIPZIG...OR 34 MILES NORTH OF LEMMON...MOVING NORTHEAST AT 15 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  ELGIN AROUND 740 PM MDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

THIS IS A SUPERCELL THUNDERSTORM. DUE TO THE ROTATING NATURE OF
SUPERCELLS...THEY ARE CAPABLE OF PRODUCING ALL TYPES OF SEVERE
WEATHER...INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE
WINDS AND POSSIBLY TORNADOES. BE PREPARED TO ACT QUICKLY SHOULD A
TORNADO OCCUR OR A TORNADO WARNING BE ISSUED.

&&

LAT...LON 4628 10200 4629 10202 4654 10205 4661 10204
      4671 10179 4630 10146 4625 10200
TIME...MOT...LOC 0137Z 242DEG 15KT 4642 10197
WIND...HAIL 60MPH 1.75IN

$$

JP MARTIN
425 
WWUS53 KBIS 160203
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
903 PM CDT MON AUG 15 2011

NDC037-160215-
/O.CON.KBIS.SV.W.0288.000000T0000Z-110816T0215Z/
GRANT ND-
803 PM MDT MON AUG 15 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL GRANT
COUNTY UNTIL 815 PM MDT...

AT 757 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND 
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED FROM 5 
MILES EAST OF ELGIN...THROUGH LEITH...TO 10 MILES SOUTH OF LEITH.
THIS IS ABOUT 45 MILES SOUTHWEST OF MANDAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

THIS IS A SUPERCELL THUNDERSTORM. DUE TO THE ROTATING NATURE OF
SUPERCELLS...THEY ARE CAPABLE OF PRODUCING ALL TYPES OF SEVERE 
WEATHER...INCLUDING TORNADOES.

&&

LAT...LON 4644 10195 4658 10168 4630 10146 4627 10177
TIME...MOT...LOC 0201Z 242DEG 15KT 4647 10184
WIND...HAIL 60MPH 1.75IN

$$

JP MARTIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 15, 6:23 PM MDT, 51 minutes earlier.

Area forecast discussion, Aug 15, 6:23 PM MDT, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
723 PM CDT MON AUG 15 2011

.UPDATE...CLOUDS...THUNDERSTORMS.

&&

.DISCUSSION...CURRENT TRENDS INDICATE A LINE OF THUNDERSTORMS WILL
CONTINUE MOVING THROUGH CENTRAL NORTH DAKOTA. THEN ANOTHER ROUND
OF STORMS WILL LIKELY IMPACT THE REGION AFTER MIDNIGHT. CURRENT
FORECAST LOOKS OK ON THIS. ADJUSTED THE CLOUDS AND AREAS OF
THUNDERSTORMS A BIT THIS EVENING.

&&

.AVIATION...LINE OF THUNDERSTORMS MOVING THROUGH CENTRAL NORTH
DAKOTA AT 715 PM CDT THIS EVENING IS AHEAD OF A COLD FRONT IN
EASTERN MONTANA. EXPECT SEVERAL ROUNDS OF THUNDERSTORMS
TONIGHT...WITH A SECOND AREA OF STORMS LIKELY TO IMPACT THE WEST
AND NORTH AFTER 10 PM. OTHERWISE VFR CONDITIONS EXPECTED AT ALL
TAF SITES.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...WAA
AVIATION...WAA
Hazardous weather outlook, Aug 15, 9:14 AM MDT, 10 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
1014 AM CDT MON AUG 15 2011

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-161515-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
1014 AM CDT MON AUG 15 2011 /914 AM MDT MON AUG 15 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

CHANCES FOR SEVERE THUNDERSTORMS WILL DEVELOP THIS
AFTERNOON...MAINLY OVER WESTERN PORTIONS OF THE STATE.

CHANCES FOR THUNDERSTORMS WILL INCREASE TONIGHT OVER ALL OF WEST
AND CENTRAL NORTH DAKOTA. STRONG TO SEVERE STORMS ARE LIKELY OVER
SOME AREAS. THE MAIN SEVERE WEATHER THREATS WILL BE LARGE HAIL AND
STRONG WINDS. ISOLATED TORNADOES WILL BE POSSIBLE AS WELL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

CHANCES FOR THUNDERSTORMS WILL CONTINUE OVER NORTHWEST AND CENTRAL
NORTH DAKOTA TUESDAY MORNING...THEN MAINLY OVER EASTERN NORTH
DAKOTA TUESDAY AFTERNOON. A FEW STORMS MAY BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY OCCUR THIS AFTERNOON THROUGH TUESDAY
MORNING.

TM

In the hours before

Special weather statement, Aug 15, 6:02 PM MDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
702 PM CDT MON AUG 15 2011

NDZ019-020-034-160100-
MERCER-MORTON-OLIVER-
702 PM CDT MON AUG 15 2011

...SPECIAL WEATHER STATEMENT...

AT 700 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER NORTHWESTERN MORTON COUNTY...MOVING EAST AT
15 MPH.

PENNY SIZE HAIL...WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO
GROUND LIGHTNING...ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  GLEN ULLIN...         NEW SALEM...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

MERRIMAN
Special weather statement, Aug 15, 6:06 PM MDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
706 PM CDT MON AUG 15 2011

NDZ011-021-022-160100-
MCLEAN-SHERIDAN-WARD-
706 PM CDT MON AUG 15 2011

...SPECIAL WEATHER STATEMENT...

AT 705 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SOUTHEASTERN WARD
COUNTY TO CENTRAL MCLEAN COUNTY...MOVING EAST AT 20 MPH.

NICKEL SIZE HAIL...WINDS UP TO 40 MPH...AND BRIEF HEAVY
DOWNPOURS...ARE EXPECTED WITH THESE STORMS.

* THUNDERSTORMS WILL BE NEAR...
  COLEHARBOR BY 720 PM CDT...
  BENEDICT BY 730 PM CDT...
  FALKIRK AND UNDERWOOD BY 735 PM CDT...
  RUSO BY 745 PM CDT...
  STRAWBERRY LAKE BY 755 PM CDT...
  TURTLE LAKE BY 800 PM CDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.

JP MARTIN
Local storm report, Aug 15, 6:15 PM MDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
715 PM CDT MON AUG 15 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     HAIL             8 N GLEN ULLIN          46.93N 101.83W
08/15/2011  M1.00 INCH       MORTON             ND   TRAINED SPOTTER

            HAIL UP TO THE SIZE OF QUARTERS...WINDS ESTIMATED AT 40
            TO 50 MPH...HEAVY RAIN...

&&

LHUBER
Local storm report, Aug 15, 6:26 PM MDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
726 PM CDT MON AUG 15 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 PM     TSTM WND GST     10 SW REGENT            46.32N 102.71W
08/15/2011  E65 MPH          HETTINGER          ND   PUBLIC

            60 TO 70 MPH WIND GUST WITH PEA SIZED HAIL

&&

JTAEGER
Local storm report, Aug 15, 7:00 PM MDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
800 PM CDT MON AUG 15 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0752 PM     HAIL             BUFFALO SPRINGS         46.17N 103.24W
08/15/2011  M1.00 INCH       BOWMAN             ND   TRAINED SPOTTER

            HAIL UP TO THE SIZE OF QUARTERS...STARTED APPROX. 752 PM
            CDT AND WAS STILL OCCURRING AT THE TIME OF CALL.

&&

LHUBER
Local storm report, Aug 15, 7:13 PM MDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
813 PM CDT MON AUG 15 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0758 PM     HAIL             4 NW SCRANTON           46.18N 103.21W
08/15/2011  M1.00 INCH       BOWMAN             ND   TRAINED SPOTTER

&&

JTAEGER

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 15, 6:07 PM MDTSevere Thunderstorm WarningBISMorton68 min
Aug 15, 6:10 PM MDTSevere Thunderstorm WarningBISMcLean65 min
Aug 15, 6:13 PM MDTSevere Thunderstorm WarningBISAdams, Hettinger62 min
Aug 15, 6:20 PM MDTTornado WarningBISGrant, Morton25 min
Aug 15, 6:39 PM MDTSevere Thunderstorm WarningBISAdams, Bowman, Hettinger, Slope66 min
Aug 15, 7:03 PM MDTSevere Thunderstorm WarningBISBurleigh, Morton57 min
Aug 15, 7:47 PM MDTSevere Thunderstorm WarningBISGrant28 min
Aug 15, 7:52 PM MDTSevere Thunderstorm WarningBISBurleigh, Morton53 min
Aug 15, 8:09 PM MDTSevere Thunderstorm WarningBISBurleigh, Emmons, Morton, Sioux66 min
Aug 15, 8:17 PM MDTSevere Thunderstorm WarningBISGrant40 min
Aug 15, 8:18 PM MDTFlash Flood WarningBISBurleigh, Morton6 hr
Aug 15, 8:25 PM MDTSevere Thunderstorm WarningBISBurleigh, Kidder, Sheridan44 min
Aug 15, 8:36 PM MDTSevere Thunderstorm WarningBISBurleigh, Emmons, Kidder, Logan54 min
Aug 15, 9:25 PM MDTSevere Thunderstorm WarningBISAdams, Bowman, Hettinger, Slope35 min
Aug 15, 10:21 PM MDTSevere Thunderstorm WarningBISAdams, Grant, Hettinger, Sioux54 min
Aug 15, 11:11 PM MDTSevere Thunderstorm WarningBISGrant, Morton, Sioux64 min
Aug 16, 2:08 AM MDTAreal Flood AdvisoryBISEmmons, Logan, McIntosh4 hr
Aug 16, 8:55 AM MDTWind AdvisoryBISAdams, Billings, Bottineau, Bowman, Burke, Burleigh and 18 more6 hr

Nearby

Severe Thunderstorm Warnings in North Dakota, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.